Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 192, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 14, 2014, 12:56 PM CDT for Callaway County, Cole County, Moniteau County, Missouri. It was in force for 36 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2014, 12:56 PM CDT (17:56 UTC)
- Expired
- Jul 14, 2014, 1:32 PM CDT
- In force
- 36 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Callaway County, MO, Cole County, MO, Moniteau County, MO
The radar
The St Louis radar (KLSX), 138 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 1:00 PM CDT | HAIL 0.88 | 5 Se California, MO | |
| Jul 14, 1:05 PM CDT | TSTM WND DMG | 3 Wsw Lohman, MO | HAIL BETWEEN NICKEL AND QUARTER. VERY HIGH WINDS AS WELL...SOME TREE DAMAGE IN AREA |
| Jul 14, 1:05 PM CDT | HAIL 1 | 3 Wsw Lohman, MO | HAIL BETWEEN NICKEL AND QUARTER. VERY HIGH WINDS AS WELL...SOME TREE DAMAGE IN AREA |
| Jul 14, 1:08 PM CDT | HAIL 0.25 | Russellville, MO | |
| Jul 14, 1:22 PM CDT | TSTM WND GST 50 | 1 E Wardsville, MO | SPOTTER DESCRIBED WINDS ESTIMATED BETWEEN 40-50 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 11:42 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
222
WUUS53 KLSX 141756
SVRLSX
MOC027-051-135-141845-
/O.NEW.KLSX.SV.W.0192.140714T1756Z-140714T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1256 PM CDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CALLAWAY COUNTY IN CENTRAL MISSOURI...
COLE COUNTY IN CENTRAL MISSOURI...
SOUTHEASTERN MONITEAU COUNTY IN CENTRAL MISSOURI...
* UNTIL 145 PM CDT
* AT 1251 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
CALIFORNIA...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. POWER POLES WERE REPORTED BLOWN
OVER IN TIPTON WITH THIS STORM. QUARTER SIZE HAIL HAS
BEEN REPORTED JUST SOUTH OF CALIFORNIA.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JEFFERSON CITY...MCGIRK...CENTERTOWN...RUSSELLVILLE...ST.
MARTINS...BRAZITO...ST. THOMAS...WARDSVILLE...TAOS...ENON...
LOHMAN...ELSTON...OSAGE BEND AND WAINWRIGHT.
THIS WARNING INCLUDES CLARKS HILL/NORTON HISTORIC SITE AND JEFFERSON
LANDING HISTORIC SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3867 9261 3862 9198 3846 9210 3846 9213
3848 9215 3847 9217 3844 9216 3842 9213
3837 9216 3837 9219 3834 9220 3852 9266
TIME...MOT...LOC 1753Z 285DEG 30KT 3857 9255
HAIL...1.00IN
WIND...60MPH
$$
BRITT3 follow-up statements
195
WWUS53 KLSX 141808
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
108 PM CDT MON JUL 14 2014
MOC135-141818-
/O.CAN.KLSX.SV.W.0192.000000T0000Z-140714T1845Z/
MONITEAU MO-
108 PM CDT MON JUL 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONITEAU COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3864 9242 3862 9198 3846 9210 3846 9213
3848 9215 3847 9217 3844 9216 3842 9213
3838 9216 3837 9219 3834 9220 3846 9248
TIME...MOT...LOC 1808Z 285DEG 33KT 3853 9236
$$
MOC027-051-141845-
/O.CON.KLSX.SV.W.0192.000000T0000Z-140714T1845Z/
CALLAWAY MO-COLE MO-
108 PM CDT MON JUL 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COLE AND
SOUTHWESTERN CALLAWAY COUNTIES UNTIL 145 PM CDT...
AT 105 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
RUSSELLVILLE...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
JEFFERSON CITY...BRAZITO...ST. THOMAS...WARDSVILLE...TAOS...OSAGE
BEND AND WAINWRIGHT.
THIS WARNING INCLUDES CLARKS HILL/NORTON HISTORIC SITE AND JEFFERSON
LANDING HISTORIC SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3864 9242 3862 9198 3846 9210 3846 9213
3848 9215 3847 9217 3844 9216 3842 9213
3838 9216 3837 9219 3834 9220 3846 9248
TIME...MOT...LOC 1808Z 285DEG 33KT 3853 9236
HAIL...1.00IN
WIND...60MPH
$$
BRITT354
WWUS53 KLSX 141822
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
122 PM CDT MON JUL 14 2014
MOC027-051-141845-
/O.CON.KLSX.SV.W.0192.000000T0000Z-140714T1845Z/
CALLAWAY MO-COLE MO-
122 PM CDT MON JUL 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN COLE
AND EXTREME SOUTHWESTERN CALLAWAY COUNTIES UNTIL 145 PM CDT...
AT 121 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WARDSVILLE...
AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TAOS AND OSAGE BEND.
THIS WARNING INCLUDES CLARKS HILL/NORTON HISTORIC SITE AND JEFFERSON
LANDING HISTORIC SITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3861 9224 3857 9202 3846 9210 3846 9213
3848 9215 3847 9217 3844 9216 3842 9213
3838 9216 3846 9230
TIME...MOT...LOC 1822Z 284DEG 27KT 3849 9214
HAIL...0.75IN
WIND...60MPH
$$
BRITT782
WWUS53 KLSX 141832
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
132 PM CDT MON JUL 14 2014
MOC027-051-141841-
/O.CAN.KLSX.SV.W.0192.000000T0000Z-140714T1845Z/
CALLAWAY MO-COLE MO-
132 PM CDT MON JUL 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COLE AND EXTREME
SOUTHWESTERN CALLAWAY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3861 9224 3857 9202 3846 9210 3846 9213
3848 9215 3847 9217 3844 9216 3842 9213
3838 9216 3846 9230
TIME...MOT...LOC 1831Z 285DEG 33KT 3848 9210
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 12:38 PM CDT, 18 minutes earlier.
Area forecast discussion, Jul 14, 12:38 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 1238 PM CDT Mon Jul 14 2014 .UPDATE: Issued at 1231 PM CDT Mon Jul 14 2014 Updated grids and zones for severe thunderstorm watch through 6 pm. Byrd && .SHORT TERM: (Through Tonight) Issued at 226 AM CDT Mon Jul 14 2014 Focus this period will be precip chances as well as the svr threat associated with these storms. Mdls are in relatively good agreement with a cdfnt pushing thru the CWA today. The NAM is slightly slower than other guidance, but only by a couple of hours. This fnt will reinforce a weaker baroclinic zone that is shifting S of the CWA early this morning. This zone is expected to continue to produce TSRA S of the CWA during the day. The cdfnt is currently progd to reach the MO/IA border around 12z this morning. By 18z, the fnt is progd to be near a PPQ to MBY line before pushing S of the CWA by 03z. While isod SHRA may accompany this fnt this morning, believe the greater coverage will hold off until around Noon today. Mdls prog K index values around 40 C along and ahead of the fnt. This, coupled with the timing of the fnt, shud limit the svr threat in the CWA. However, mdls prog around 1500 J/kg SBCAPE along and ahead of the fnt, which may support isod near svr storms. Focus tonight will be temps as the fnt continues to push S of the area with high pressure building into the region. Clouds shud clear out quickly with winds diminishing. With such cool dewpoints, have trended twd the cooler guidance. Tilly .LONG TERM: (Tuesday through Sunday) Issued at 230 AM CDT Mon Jul 14 2014 (Tuesday through Wednesday) Focus thru this period will be temps. Mdls are in rather good agreement thru the period. A large sfc ridge is progd to build into the region tonight behind the cdfnt mentioned above. Mdls agree with 805 mb temps in the 8 C to 10 C degree range thru Wed which shud keep highs in the low to mid 70s. The cool dewpoints with this sfc ridge will allow lows to drop well into the 50s and perhaps into the 40s in some spots. (Thursday through Sunday) Mdl solns quickly diverge at the beginning of this period. Mdl mass fields do not differ much until the GFS develops an upper low late Thurs into Fri. Believe this is a result of the convection developed on Wed and Thurs across the Plains. Also believe at least the nrn portions of this convection is due to convective feedback. With the GFS soln as an outlier and the ECMWF/GEM in rather good agreement, have trended away from the GFS soln. Overall, not much change from the prev forecast with temps well below avg until Sun. Tilly && .AVIATION: (For the 18z TAFs through 18z Tuesday Afternoon) Issued at 1238 PM CDT Mon Jul 14 2014 Strong secondary cold frontal boundary moving south through forecast area this afternoon. Could see some lingering showers at KUIN...so kept vcnty showers there through 20z. As for rest of taf sites, storms to move into KCOU by 18z and metro area by 19z. Best timing is for activity to exit between 20z and 22z. Have added tempo groups to these tafs with mvfr cigs/vsbys with the storms. Otherwise, vfr conditions to prevail. Winds to persist from the northwest through the forecast period. Specifics for KSTL: Strong secondary cold frontal boundary moving south through forecast area this afternoon. Storms to move into metro area by 19z...so have added tempo group to taf with mvfr cigs/vsbys with the storms exiting by 22z. Otherwise, vfr conditions to prevail. Winds to persist from the northwest through the forecast period. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 14, 3:49 AM CDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 349 AM CDT MON JUL 14 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 349 AM CDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY ACROSS THE REGION. ORGANIZED SEVERE WEATHER IS NOT CURRENTLY ANTICIPATED. HOWEVER...A FEW OF THE STRONGER STORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS UP TO 45 MPH. MAJOR RIVER FLOODING WILL CONTINUE AT SEVERAL LOCATIONS ON THE MISSISSIPPI RIVER BETWEEN QUINCY AND SAVERTON. PLEASE SEE THE APPROPRIATE FLOOD WARNING OR STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS LATE SATURDAY THROUGH SUNDAY. MAJOR RIVER FLOODING WILL CONTINUE AT SEVERAL LOCATIONS ON THE MISSISSIPPI RIVER BETWEEN QUINCY AND SAVERTON EARLY THIS WEEK. PLEASE SEE THE APPROPRIATE FLOOD WARNING OR STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TILLY
In the hours before
Local storm report, Jul 14, 12:40 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1240 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL 1 W TIPTON 38.65N 92.80W
07/14/2014 E0.25 INCH MONITEAU MO TRAINED SPOTTER
&&
TRUETTLocal storm report, Jul 14, 12:45 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1245 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 PM TSTM WND GST TIPTON 38.65N 92.78W
07/14/2014 E60 MPH MONITEAU MO LAW ENFORCEMENT
&&
TRUETTLocal storm report, Jul 14, 12:56 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1256 PM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM HAIL 4 S CALIFORNIA 38.57N 92.57W
07/14/2014 E1.00 INCH MONITEAU MO TRAINED SPOTTER
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 2:12 AM CDT | Areal Flood Advisory | LSX | Sainte Genevieve | 7 hr |
| Jul 14, 5:27 AM CDT | Dense Fog Advisory | LSX | Boone, Callaway, Cole, Gasconade, Moniteau, Montgomery and 1 more | 4 hr |
| Jul 14, 12:22 PM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 38 min |
| Jul 14, 1:49 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 41 min |
| Jul 14, 2:07 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 38 min |
| Jul 14, 2:27 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 18 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.